MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.Device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during attempted retrieval of a cook gunther tulip vena cava filter, which had been in place for thirteen years, a cloversnare 4-loop vascular retriever snare came out of the catheter as the device was pulled (this event will be reported under patient identifier (b)(6)).This occurred after disengagement of the snare, and the ivc filter hook appeared straightened.Another cloversnare 4-loop vascular retriever was then used (subject of this report).The second snare's loop "broke" as tension was held and the user attempted to advance and 16 french sheath over the snare.The procedure was completed using a distal loop snare technique, using an unknown exchange-length wire, reverse curve catheter, and 16 french sheath.Post-procedural ultrasound did not show any adverse effects to the patient.During initial inspection of the device performed 18mar2020, the wire of one of the snare loops was observed broken.A split was also observed to the distal end of the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during attempted retrieval of a cook gunther tulip vena cava filter, which had been in place for thirteen years, a cloversnare 4-loop vascular retriever snare came out of the catheter as the device was pulled (this event will be reported under patient identifier (b)(4)).This occurred after disengagement of the snare, and the ivc filter hook appeared straightened.Another cloversnare 4-loop vascular retriever was then used (subject of this report).The second snare's loop "broke" as tension was held and the user attempted to advance and 16 french sheath over the snare.The procedure was completed using a distal loop snare technique, using an unknown exchange-length wire, reverse curve catheter, and 16 french sheath.Post-procedural ultrasound did not show any adverse effects to the patient.During initial inspection of the device performed (b)(6) 2020, the wire of one of the snare loops was observed broken.A split was also observed to the distal end of the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control was conducted during the investigation, as well as a visual inspection of the complaint device.Inspection of the complaint device confirmed that one used sheath was returned with biomatter present on the device.The snare was still inside the sheath and a wire on the clover snare was broken.In addition, the sheath was found to be split at the distal end.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu states: "excessive force should not be used to manipulate or retrieve foreign objects." based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be established.The ifu warns against use of excessive force, which could be a potential cause for this failure mode.The risk analysis for this failure mode was reviewed and no further action is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9863460
Report Number1820334-2020-00662
Device Sequence Number2611610
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)221121(10)10167322
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number10167322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/21/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK GUNTHER TULIP VENA CAVA FILTER